|Probiotics & HIV Medicatons?
Feb 12, 2011
I seem to go back and forth between constipation and IBS, even before I was HIV+ and on medications. Now it seems even worse. I have tried Metamucil for regularity and it does help but it's hard to regulate the effective dosage daily and weekly. I want to try a probiotic (I was thinking of Culturelle) but am not sure if it interferes with HIV meds (I'm on Truvada and Viramune) or not. Has there been any research on this? I would like to try the probiotic but of course not if it is going to jeopardize the effectiveness of my HIV meds.
| Response from Dr. Henry
Not much published research. I have had numerous patients try various probiotic products on regimens similar to yours. I have not observed nor would I generally suspect a major problem (inform your HIV doc so that he/she can monitor). The hoped for benefit from the probiotics are variably achieved and not as dramatic as many of the anecdotal reports suggest. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Probiotics And Hiv
- Can You Get AIDS From Sex With A Prostitute?
- Itchy Vagina After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Oral Ulcers After Licking Vagina Sign Of HIV AIDS
- White Bumps On Penis After Masturbation Worried I Have HIV
- White Spots After Touching Skin Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.